NEW TO SOLU-MEDROL
- I was diagnosed with MS 27years ago and this is my first major exacerbation. I went to a new neurologist today and she started me on a three day treatment immediately. I am so grateful to her and to all of you with your tips and sharing of experiences. The only time I was on steroids was 26 yrs ago(ACTH and prednisone)and they worked well , but I got chubby. Thanks to your tips I hope not to get chubby and have some reversal of the new symptoms. I will keep reading your posts and let you know if I have any symptoms that I find interesting.
nothing wrong with crying
- have had ms for 20 years-have been getting solumedrol every other month for six years keeps those lesions away!
- —Guest Carol
Solumed and Diabetes
- If you have Diabetes, please be extra careful and consult PCP or endocrinologist before IVs. My Neurologist failed to tell me the affects on sugar, and night 2 I was in the ER with a glucose of 700. Prednisone makes your sugars skyrocket, if it's an issue for you, please be careful, most neuros pay attention to the neurology of it all.
- —Guest LeeLee67
- I had 1000mg a week for 6 weeks for Graves Disease, it"s been a month since my last infusion and I feel so horrible. My joints hurt so bad, I"m depressed, stressed, very emotional, anxious, nauseous, insomnia, did I mention depressed. I"m a horrible person. I don"t think my family likes to be around me, but I don"t blame them. I hope I will feel better soon.
newly diagnised ms
- im 28 and i was just diagnosed last week with MS i am starting IV solu-m treatments monday and am pretty nervous im def happy that i came across this site so i am not going in uninformed. does anyone know if the mettalic tase is just for the PO meds or the IV as well? trying to stay positive and god bless everyone ;) Mark
- —Guest Multiple Sclerosis
- I just finished three days of infusions last week and have not been able to have a bowel movement without using "Smooth Move" Tea since then. I'm glad other people have the same experience because I was afraid that the constipation was some new symptom of my MS because the nurse said it was not a side-effect of solu medrol, but I went online and digestional upset definately is. It has been one week and I'm still getting major break-outs and moodiness. During the infusions I was euphoric and happy and had some of the heart-pounding and bad taste as well. This week I've plummetted off the other end of the spectrum and have been super depressed. I was really distraught about the constipation due to the nurse's misinformation, but I'm really glad to see that other people are experiencing the same this. Does anyone know when the side effects will begin to taper off?
- —Guest Karebee
- Yesterday was my first of 5 days of solumedrol. About 2 hours after the infusion end , I felt life my entire body was on fire. Even while laying down with a fan blowing on me, I was still sweating buckets! Finally about 6 hours later I was fine. Im going for my 2nd treatment in a bit. Hopefully the hot flashes will not return
- —Guest Stacey
- This is the best info I have read on the subject. I just started. Tonight my heart is pounding out of my chest, my bones ache, my head is pounding and I feel I could jump out of my skin. I looked up side effects and these were under the "call your doctor" list. I called the ER and the nurse said that it couldn't be the solu medrol because it is out of my system by now. I asked to speak to the ER doc and she told me to just come in if I am worried about it. That would mean calling an ambulance since I don't think I can drive. But, reading your site calmed me down and I am just going to wait it out and read. I feel better sitting up, so I'll not try to sleep for awhile. Thank you.
- —Guest lisa
solumedrol & weight gain
- please somebody let me know if I have 3days of 1g. of solumedrol very other month for a year...and i have only had 4 so far in total, and i have gained 8 pounds all around my belly wth! please respond!!!!! Ahhhhhhh
- I've found that root beer and Werthers (or any butterscotch) work well to get the taste out of your mouth. As for the other side effects, I just remind myself it will be over soon! I've found that soaking in baths help with joint pain and getting the infusion early in the morning helps being able to sleep later that night.
- —Guest Karena
weight gain?? ms /solumedrol
- OMG! diagnosed with ms 2003 weighed 115 lbs...obviously due to the weak left leg and balance being compromised i went from 5days a week of exersizing to barely making it to my car every morning....then 2003 first solumedrol treatment, never saw weight gain.. now it is 2011 and i have been prescribed 3 day solumedrol treatments 1g everyday...every other month for a year....dont see anything new excluding major weight gain this last one is i think my last. I have 4 more to go until year is done! but i weight 123 OMG! what can i do to get this weight off or will it come off fairly easy just by stopping the solumedrol treatments??
- No one told me about the horrible taste in my mouth, that you should eat BEFORE your tx, that infusinos need to be 24 hrs apart; or it causes high blood pressure, sweats, chills and nausea. I experienced it all! The weight gain after a 5 day tx was out of control, I slept for a week, when I was awake I was eating. I was not aware you could not drive... I experienced dizziness and it make me light-headed, so avoid driving if you can. Have a family member or friend with you, getting up and down is a project and when you get sick you do not want to be cleaning up after yourself with the IV. Speaking of IV, try to avoid having it in the crook of your elbow, it pinches and makes it hard to sleep, the wrist on the thumb side was the best location for me, use PAPER tape and a gause hand sock if available. Good luck!
- —Guest Vanessa
- Infusions are nothing. I have home care come for 3 days and give me the infusions. They last a half hour to an hour. No metallic taste; I get ruby red grapefruit. The infusions are followed by 12 days of oral prednisone taper, which makes me grumpy. It does not upset my stomach.
- —Guest Beth
15 years of solu-medrol
- I was diagnosed with MS when I was 23 and now 38. There has only been 3 years in between w/o a relapse so for 12 years, 3 times a year I have recieved SoluMedrol. As Im reading I notice that I have in common alot of side affect and yes all these tricks work. Drinking lots of water helps with urination issues and breakouts, I add little packets of flavor powder thats sugar-free. Be careful with eating alot of dairy stuff. Eat anything that has fiber so that you are able to digest the food. I get really hungry and just want protein but when you drink water the urges stop so eat small portions of it. Lemon drop candies are great for the metal taste and so is the ginger-ale. I eat fish which helps alot the first week after the medicine. Sleep, I don't know the meaning unless I take something and what has worked for me to sleep and pain is Tynerol with sleep aid which takes care of both and very relieving. I stay positive and read alot and stay active to control my moodyness.
- —Guest Evelyn
- A doctor friend told me to chew Big Red gum to help with the metallic taste and she is right. I use it every time I have to go on steroids.
- —Guest valeil7